Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 94, NWS Buffalo, NY

August 5, 20244 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 5, 2024, 3:00 PM EDT for 4 counties in New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2024, 3:00 PM EDT (19:00 UTC)
Expired
Aug 5, 2024, 4:00 PM EDT
In force
60 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 13 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 1:21 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2024-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2024-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2056 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WUUS51 KBUF 051900
SVRBUF
NYC029-037-063-121-052000-
/O.NEW.KBUF.SV.W.0094.240805T1900Z-240805T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
300 PM EDT Mon Aug 5 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Wyoming County in western New York...
  Northeastern Erie County in western New York...
  Southwestern Niagara County in western New York...
  Western Genesee County in western New York...

* Until 400 PM EDT.

* At 300 PM EDT, a severe thunderstorm was located over Grand Island,
  or near Tonawanda, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
  Lackawanna, Kenmore, Depew, Tonawanda, and Amherst.

This includes Interstate 90 between exits 48A and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4308 7906 4308 7832 4276 7840 4283 7893
      4289 7891 4293 7891 4296 7893 4296 7896
      4299 7901 4302 7902 4306 7900 4307 7901
TIME...MOT...LOC 1900Z 276DEG 36KT 4299 7896 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
2 follow-up statements
589 
WWUS51 KBUF 051932
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
332 PM EDT Mon Aug 5 2024

NYC029-037-063-121-052000-
/O.CON.KBUF.SV.W.0094.000000T0000Z-240805T2000Z/
Wyoming NY-Erie NY-Niagara NY-Genesee NY-
332 PM EDT Mon Aug 5 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN WYOMING...NORTHEASTERN ERIE...SOUTH CENTRAL NIAGARA
AND WESTERN GENESEE COUNTIES...

At 330 PM EDT, a severe thunderstorm was located near Williamsville, 
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Tonawanda, and Amherst.

This includes Interstate 90 between exits 48A and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4303 7901 4306 7900 4308 7832 4276 7840
      4283 7893 4291 7890 4293 7891 4296 7893
      4296 7896 4299 7901 4302 7902
TIME...MOT...LOC 1930Z 276DEG 36KT 4296 7855 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Reynolds
139 
WWUS51 KBUF 052000
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
400 PM EDT Mon Aug 5 2024

NYC029-037-063-121-052010-
/O.EXP.KBUF.SV.W.0094.000000T0000Z-240805T2000Z/
Wyoming NY-Erie NY-Niagara NY-Genesee NY-
400 PM EDT Mon Aug 5 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WYOMING...
NORTHEASTERN ERIE...SOUTH CENTRAL NIAGARA AND WESTERN GENESEE
COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western New York.

&&

LAT...LON 4303 7901 4306 7900 4308 7832 4276 7840
      4283 7893 4291 7890 4293 7891 4296 7893
      4296 7896 4299 7901 4302 7902
TIME...MOT...LOC 2000Z 276DEG 36KT 4293 7816 

$$

Reynolds

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:33 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 5, 2:33 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
233 PM EDT Mon Aug 5 2024

.SYNOPSIS...
A cold front will slowly push southwards across our region today.
Showers and thunderstorms, some of which could become strong to
severe, are possible through this evening. The greatest risk for
damaging winds and hail will come this afternoon across the Finger
Lakes region and portions of the western Southern Tier.
Cooler...more comfortable conditions then follow the front through
at least Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Regional radar shows numerous showers across the eastern Lake
Ontario region this afternoon. A west to east oriented boundary is
located across the Niagara Frontier and has been the zone for a few
strong thunderstorms today. Mesoanalysis shows 1000-2000 J/kg of
Mixed Layer CAPE with little to no CIN and 35-40kts of west-
northwesterly oriented effective shear across western and central
NY. This region will be an area of concern for strong to severe
thunderstorms into the evening hours. A Severe Thunderstorm Watch is
in effect for western NY until 8PM. A more stable environment is
east of Lake Ontario will less of a chance for thunderstorms today.

A broad trough will move across northern Ontario and Quebec today
through tonight. A tongue of moisture will continue to move across
the eastern Great Lakes region late tonight into the first half of
tonight with PWATS 1.7 inches. Dewpoints are averaging the upper 60s
to low 70s across western and north central NY. A west to east
oriented boundary persist across the Niagara Frontier and will
continue to be the zone of convection initiation through early
evening. Satellite shows cumulus congestus inland from the lakes
with thunderstorms across the western Southern Tier. As mentioned
above, the kinematics are favorable for thunderstorms with emphasis
on the northwesterly effective shear vectors that make it favorable
for supercells. Strong to severe thunderstorms will be possible
through the early evening, however mid-level lapse rates aren't
impressive. The main hazards with thunderstorms is damaging winds,
with a low probability of large hail and isolated tornadoes. While
"homegrown" convection will pose a risk of strong to severe
thunderstorms, attention turns to a wavy line of thunderstorms
moving across Lake Erie. If this stays together, it will move into
western NY later today into this evening.

The cold front will move through the region tonight and settle south
of the New York border Tuesday. A northerly flow will move into the
region from north to south tonight with mostly dry conditions the
second half of the night. Low level moisture will linger across
western NY and patchy fog is possible especially across valley
locations that received rainfall.

Another shortwave trough will approach from the west Tuesday, while
the cold front remains stationary across Pennsylvania. Dry
conditions will last through the morning, with chances for showers
increasing from west to east across western NY Tuesday afternoon. It
will likely be a rainy afternoon across the western Southern Tier
with a low chance for thunderstorms near the NY/PA border. Mostly
dry weather is expected across the North Country.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A shortwave trough over the forecast area Tuesday evening will
quickly jog east to New England Tuesday night. This will serve to
shunt the frontal boundary and associated lingering convection south
of Lake Ontario further into PA overnight with sharply decreasing
chances for showers and thunderstorms from south to north. Clearing
skies and 850H temps dipping to around +10C overnight behind the
boundary will make for the coolest night we have seen in at least a
couple of weeks, with lows well into the 50s areawide...A few
readings in the upper 40s possible across the hilltops.

A stretch of cooler, quieter, and less humid weather expected
Wednesday through Thursday as Canadian high pressure builds
southeast across the Great Lakes. The frontal boundary will remain
stalled to our south across PA Wednesday and then slowly begin to
shift back northward as a warm front Thursday, which may support a
stray shower or two across the Southern Tier either day. For areas
further north, expect mostly sunny skies and a fresh northeasterly
breeze. Temperatures will mostly range in the 70s areawide by the
afternoon hours both days, dipping back into the 50s Wednesday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Heading towards the end of the work week...A pair of upper-level
shortwave troughs will pivot southward across central Canada,
followed by a deeper mid-latitude trough as the remnants of TC Debby
slowly climb up the Mid-Atlantic coast. Forecast confidence remains
low as long range guidance continues to struggle to come to a strong
consensus on the evolution of these features, especially as they
begin to more strongly interact over the weekend. A plume of
moisture over the western Atlantic looks to be advected poleward by
the deep anticyclonic rotation around TC Debby, which combined with
the equatorward-entrance region of an incoming 200mb jet could
provide the fuel and forcing necessary for a PRE (Predecessor Rain
Event) being hinted at by deterministic guidance between Friday and
Saturday across the Northeast. While the axis of heavy rainfall
associated with this potential feature remains in question, at this
juncture the incoming mid-latitude trough from the west should hold
the deeper moisture and greater forcing to our east. With
uncertainties in track, timing and overall evolution of TC Debby's
remnants in mind, will hold onto broad-brushed 20-40% PoPs Thursday
night through Saturday, with the greater threat for showers and
thunderstorms during this timeframe from the Genesee Valley
eastward. A lull in the shower activity is then expected Saturday
night into Sunday, before renewed chances for convection arise by
Sunday afternoon.

Temperatures this period will average within a few degrees of normal
for early/mid August, being a bit warmer Thursday and Friday before
the incoming trough lowers temps again for Saturday through Sunday.
This translates to highs in the 70s to low 80s, and lows mainly in
the 50s to low 60s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A slow moving cold front will approach and eventually pass through
our region today. VFR conditions will dominate the day...but MVFR
conditions will be found in the heavier showers and thunderstorms
during afternoon. The convection could be strong to severe across
the Finger Lakes region and western Southern Tier through 00z.
Another area of thunderstorms that is being watched closely is
across central Lake Erie. This may increase the chance for
convection along a west to east oriented boundary near
KIAG/KBUF/KROC this evening.

Showers and weakening thunderstorms will taper off and end from
north to south early tonight. While this will leave mainly VFR
weather for the busier TAF sites...cigs are forecast to drop to
between 700-1500 ft for much of the Finger Lakes and western
Southern Tier. MVFR cigs will be likely most elsewhere from 06
to 12z.

Flight conditions will improve Tuesday morning with ceilings 3-5kt
feet remaining across the western Southern Tier through the
afternoon.

Outlook...

Wednesday...Mainly VFR.
Thursday...VFR/MVFR with a slight chance of an afternoon shower or a
thunderstorm.
Friday...VFR/MVFR with a chance of showers or a thunderstorm.
Saturday...VFR/MVFR with a low chance of showers or a thunderstorm.

&&

.MARINE...
A slow moving cold front will settle south across the region today.
This will encourage southwest winds to freshen somewhat on Lake
Erie...while light to gentle winds will be in place on Lake Ontario.
Waters will become choppy on the east end of Lake Erie in the
process...yet conditions should remain below small craft advisory
criteria. The main concern today will be convection that precedes/
accompanies the aforementioned cold front. Mariners should be wary
of special marine warnings for this convection.

Moderate breezes in the wake of the front will veer to the north and
northeast tonight. Gentle to moderate northeasterlies will then
remain in place throughout the region on Tuesday. This could lead to
Small Craft Advisory conditions. Choppy conditions are likely on
Lake Ontario for sites west of Irondequoit Bay.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...HSK/RSH
NEAR TERM...HSK
SHORT TERM...EAJ/PP
LONG TERM...PP
AVIATION...HSK/RSH
MARINE...HSK/RSH
Hazardous weather outlook, Aug 5, 2:24 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
224 PM EDT Mon Aug 5 2024

NYZ006>008-061830-
Oswego-Jefferson-Lewis-
224 PM EDT Mon Aug 5 2024

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010>014-019>021-085-061830-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
224 PM EDT Mon Aug 5 2024

...SEVERE THUNDERSTORM WATCH 597 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-042>045-062>065-SLZ022-024-061830-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
224 PM EDT Mon Aug 5 2024

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-061830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
224 PM EDT Mon Aug 5 2024

...SEVERE THUNDERSTORM WATCH 597 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the New York waters of Lake
Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 5, 11:32 AM EDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1132 AM EDT Mon Aug 5 2024

NYZ001-010>012-051615-
Wyoming NY-Genesee NY-Niagara NY-Northern Erie NY-
1132 AM EDT Mon Aug 5 2024

...A STRONG THUNDERSTORM WILL IMPACT THE BUFFALO METRO AREA THROUGH
1215 PM EDT...

At 1132 AM EDT, Doppler radar was tracking a strong thunderstorm near
Williamsville, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Kenmore, Depew, Tonawanda, Amherst, Lancaster, Williamsville, Darien
Lakes State Park, Grand Island, Elma, Marilla, Pembroke, Akron, Erie
Basin Marina, Small Boat Harbor, and Alden.

This includes Interstate 90 between exits 48A and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4312 7840 4282 7840 4283 7848 4283 7854
      4284 7892 4287 7892 4289 7891 4292 7890
      4295 7892 4296 7894 4304 7896
TIME...MOT...LOC 1532Z 264DEG 23KT 4295 7881

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Apffel
Local storm report, Aug 5, 1:39 PM EDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
139 PM EDT Mon Aug 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Rain             2 W West Seneca         42.84N 78.79W
08/05/2024  M1.70 Inch       Erie               NY   Cocorahs

            Rainfall from noon to 115 pm.

&&
Local storm report, Aug 5, 1:50 PM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
150 PM EDT Mon Aug 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     Tstm Wnd Dmg     1 W Buffalo             42.89N 78.88W
08/05/2024                   Erie               NY   Local Official

            Trees down, car flipped and bricks fell off
            a building in the city of Buffalo. Time
            estimated.

&&
Local storm report, Aug 5, 2:24 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
224 PM EDT Mon Aug 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Rain             3 NNE Lackawanna        42.85N 78.81W
08/05/2024  M1.78 Inch       Erie               NY   Cocorahs

            Rain fell in 95 minutes from 1145 am to 120
            pm.

&&
Local storm report, Aug 5, 2:46 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
246 PM EDT Mon Aug 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Tstm Wnd Dmg     1 NNE Portville         42.05N 78.33W
08/05/2024                   Cattaraugus        NY   Law Enforcement

            Trees down on a powerline on Haskell Road.
            Time estimated from radar.

&&
Local storm report, Aug 5, 2:51 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
251 PM EDT Mon Aug 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Rain             2 NW West Seneca        42.86N 78.77W
08/05/2024  M2.33 Inch       Erie               NY   Cocorahs

            Rainfall amount of 2.33 inches fell in 90
            minutes.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:44 AM EDTSpecial Marine WarningBUF61 min
Aug 5, 11:32 AM EDTSpecial Weather StatementBUFErie43 min
Aug 5, 11:43 AM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Orleans47 min
Aug 5, 12:22 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans53 min
Aug 5, 12:30 PM EDTSpecial Marine WarningBUF30 min
Aug 5, 1:07 PM EDTSevere Thunderstorm WarningBUFErie53 min
Aug 5, 1:35 PM EDTFlash Flood WarningBUFErie2 hr
Aug 5, 1:49 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming19 min
Aug 5, 2:05 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus55 min
Aug 5, 2:58 PM EDTSpecial Marine WarningBUF62 min
Aug 5, 3:26 PM EDTSpecial Marine WarningBUF94 min
Aug 5, 3:42 PM EDTFlash Flood WarningBUFErie, Genesee4 hr
Aug 5, 4:21 PM EDTSpecial Marine WarningBUF54 min
Aug 5, 4:40 PM EDTSpecial Weather StatementBUFGenesee50 min
Aug 5, 4:44 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming48 min
Aug 5, 5:18 PM EDTSpecial Weather StatementBUFNiagara42 min
Aug 5, 5:18 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming57 min
Aug 5, 5:23 PM EDTSpecial Marine WarningBUF67 min
Aug 5, 5:47 PM EDTSevere Thunderstorm WarningBUFMonroe, Niagara, Orleans58 min
Aug 5, 6:22 PM EDTSpecial Marine WarningBUF53 min
Aug 5, 7:15 PM EDTSpecial Marine WarningBUF60 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.